This is topic Is minocycline easier on the stomach than doxy? Which works better? in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/110172

Posted by jenniferk32 (Member # 30718) on :
 
I was nauseated and threw up all the time with doxy. My llmd changed me to clarythromycin, but I know it doesn't cross the blood-brain barrier. Most of my symptoms are neuropsychiatric, so I want to kill this thing in my brain.

My llmd has said confusing things to me about mino- first he said it has to be IV. At another visit I asked him if they have pill form and he said yes, but that it is prohibitively expensive because there is no generic and my insurance probably won't cover it.

BUT...I checked my insurance formulary online, and there IS a generic and it is covered with my normal co-pay. I want to call him tomorrow and ask for a prescription for it, but I want to make sure that it won't upset my stomach.

Also, does it kill Bart? I am pretty sure I have it. But I'm starting to wonder about the competence of my doctor. I have most of the symptoms of bart as listed in the Singleton book. But he PCR tested me for Babesia instead and it was negative. But I think I may have babs anyway because of drenching night sweats and air hunger that Artemisia definitely helps. Anyway, I think he should have tested me for Bart too, but not with the PCR test because I think PCR tests are useless.

I'm also upset that my llmd seems to not have a definitive plan of treatment for me. He has mentioned IV antibiotics but says he has to have a positive IGENEX test to get my PPO to cover it. I'm IFA positive, and positive on bands 31 and 58, and am indefinite on 41 of the WB. Apparently this does not qualify me for treatment even though the paperwork clearly states that Lyme is a clinical diagnosis....

However, even though he's saying the PPO won't pay without the positive test, I have a friend who got IV antibiotics paid for by the same insurance company I have with totally negative IFA and IGC results. That was based on the clinical diagnosis she got from the same exact doctor I see. That was three years ago, but could it have changed that much since her treatment? AND her HMO care manager approved it, which is a miracle in my opinion. I have a PPO so it should be much easier, right?

Also, what about cysts? My doctor had me on Lumbrokinase to break them up but d/c'd it a few months ago. Will I need it or something stronger for the Mino to actually reach the Spirochetes and kill them?

I just think that my doc seems to be saying a lot of contradictory things and I'm confused.

Sorry, lots of questions in here and a lot of venting...Answers and opinions would be very appreciated.
 
Posted by karenl (Member # 17753) on :
 
Normally doxy is easier - mino is stronger.
You need to drink a full glass of water after and have a meal before doxy.
 
Posted by ESG (Member # 4816) on :
 
my daughter found that doxy made her more nauseous than mino, so she went back to mino.

Take the pill in the middle of the meal - not at the beginning and not at the end. Also, although people say drink a lot of water, I find the opposite is true for me (or perhaps anyone with reflux): less liquids = less nausea. I do sip water after the meal, but slowly. And stay upright - no pressure on stomach from posture or tight clothing.

Also something with a little fat helps & something than absorbs stomach acids. I take doxy. Neither of us can take the ABX with just salad or fruit - we need meat, bread/pasta/rice, cheese, peanut butter, etc. in the meal.

There are also 2 forms of doxy - a little pill and the larger capsule: you might try one and then the other: people often do better on one than on the other. Pharmacist should help you with that.
 
Posted by ESG (Member # 4816) on :
 
the combo that helped me a lot was adding Tindamax to the Doxy; my daughter takes it with her Mino. Search here - there are posts re. Tindamax. It helps with the cysts.
 
Posted by Lymetoo (Member # 743) on :
 
Mino is easier on the stomach. I don't THINK it helps bart.

Sounds like you need to do some doctor shopping.
 
Posted by bcb1200 (Member # 25745) on :
 
Mino is easier on the stomach...but harder on the ears. It can make you dizzy and give you tinnitus.
 


Powered by UBB.classic™ 6.7.3